Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 13, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 7, 2008, 2:47 PM CDT for Montgomery County, Kansas. It took effect at May 9, 2008, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 2:47 PM CDT (19:47 UTC)
- In effect from
- May 9, 2008, 7:00 AM CDT
- Expired
- May 7, 2008, 9:43 PM CDT
- In force
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River at Coffeyville (CFVK1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 26.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KICT 071947
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
247 PM CDT WED MAY 07 2008
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON
COUNTIES.
VERDIGRIS RIVER AT COFFEYVILLE AFFECTING MONTGOMERY COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC125-205-080747-
/O.NEW.KICT.FL.W.0012.080508T1648Z-080510T0755Z/
/IDPK1.1.ER.080508T1648Z.080509T0600Z.080509T1955Z.NO/
247 PM CDT WED MAY 07 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE VERDIGRIS RIVER AT INDEPENDENCE.
* FROM THURSDAY MORNING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING
IS CANCELLED.
* AT 2:00 PM WEDNESDAY THE STAGE WAS 9.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THURSDAY MORNING.
THE RIVER WILL CREST NEAR 36.3 FEET BY EARLY FRIDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 36.0 FEET...SOME FLOODING OF LOW LYING AREAS AND BOTTOM
LAND CAN BE EXPECTED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT
INDEPENDENCE 30.0 9.7 WED 2 PM 27.2 35.7 17.9
$$
KSC125-080747-
/O.NEW.KICT.FL.W.0013.080509T1200Z-080510T1200Z/
/CFVK1.1.ER.080509T1200Z.080509T1200Z.080509T1800Z.NO/
247 PM CDT WED MAY 07 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE VERDIGRIS RIVER AT COFFEYVILLE.
* FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 10:45 AM WEDNESDAY THE STAGE WAS 2.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY
MORNING.
* IMPACT...AT 18.0 FEET...FLOODING OF LOW-LYING AREAS IS EXPECTED,
ESPECIALLY ALONG THE LEFT BANK NEAR THE WATER PLANT.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT
COFFEYVILLE 18.0 2.2 WED 11 AM 17.3 18.0 11.7
$$
LFW1 follow-up statement
000
WGUS83 KICT 080243
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
943 PM CDT WED MAY 07 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON
COUNTIES.
VERDIGRIS RIVER AT COFFEYVILLE AFFECTING MONTGOMERY COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC125-205-080313-
/O.CAN.KICT.FL.W.0012.000000T0000Z-080510T0755Z/
/IDPK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 PM CDT WED MAY 07 2008
THE FLOOD WARNING IS CANCELLED FOR
THE VERDIGRIS RIVER AT INDEPENDENCE.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 28.6 FEET
EARLY THURSDAY AFTERNOON.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT
VERDIGRIS RIVER
INDEPENDENCE 30.0 16.7 WED 9 PM 26.1 25.4 15.4
$$
KSC125-080313-
/O.CAN.KICT.FL.W.0013.000000T0000Z-080510T1200Z/
/CFVK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 PM CDT WED MAY 07 2008
THE FLOOD WARNING IS CANCELLED FOR
THE VERDIGRIS RIVER AT COFFEYVILLE.
* AT 10:45 AM WEDNESDAY THE STAGE WAS 2.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.0 FEET
THURSDAY EVENING.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT
VERDIGRIS RIVER
COFFEYVILLE 18.0 2.2 WED 11 AM 11.8 13.2 6.0
$$
ADKWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 7, 2:43 PM CDT, 4 minutes earlier.
Area forecast discussion, May 7, 2:43 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 243 PM CDT WED MAY 7 2008 .DISCUSSION... FORECAST CONCERNS... ADDITIONAL HEAVY RAINFALL/FLOODING POTENTIAL IN SOUTHEAST KANSAS TONIGHT...THEN NEXT CONVECTIVE SYSTEM THURSDAY NIGHT. UPPER LOW WAS SPINNING ACROSS NORTHWEST TEXAS AT EARLY AFTERNOON...AND WILL EJECT NORTHEAST TONIGHT ACROSS OKLAHOMA TO THE MISSOURI OZARKS. AREA OF MID LEVEL CONVERGENCE AND UPPER DIFLUENCE WILL CONTINUE TO FOCUS WIDESPREAD ELEVATED CONVECTION ACROSS SOUTHEAST KANSAS INTO THIS EVENING...WITH ADDITIONAL HEAVY RAINFALL EXPECTED. RAINFALL AMOUNTS AROUND 2 INCHES IN A FEW AREAS THERE...WITH ANOTHER 1 TO 2 INCHES EXPECTED THROUGH TONIGHT. NO CHANGES PLANNED TO CURRENT FLOOD WATCH. AS EXPECTED WITH A CLOSED LOW WILL HAVE A VERY SHARP PRECIP CUT-OFF NORTH OF THE DEFORMATION ZONE...SO WILL CONTINUE TO SHOW A MARKED POP GRADIENT FROM SOUTH CENTRAL INTO CENTRAL KANSAS THIS EVENING. OTHERWISE...UPPER LOW WILL EXIT STAGE RIGHT THURSDAY MORNING...WITH ANOTHER IMPRESSIVE TRANSIENT SHORTWAVE NOW OVER NEVADA...TO TRAVERSE EAST ACROSS THE AREA ON THURSDAY NIGHT. CONVECTION THAT DEVELOPS IN WESTERN KANSAS THURSDAY AFTERNOON IS EXPECTED TO MAINTAIN ITSELF WITH THE AID OF THIS SHORTWAVE TROF...WITH MESOSCALE COMPLEX FORGING EAST- SOUTHEAST ACROSS MUCH OF THE FORECAST AREA THURSDAY EVENING AND OVERNIGHT. CONFIDENCE IS RATHER HIGH ON THIS SCENARIO AND WILL UP POPS INTO THE LIKELY CATEGORY. THE WEATHER PATTERN LOOKS TO HOLD FORM AS TYPICAL FOR MAY WITH ANOTHER MORE VIGOROUS UPPER TROF TO EJECT ACROSS THE CENTRAL PLAINS OVER THE WEEKEND. WHILE THERE ARE SOME DIFFERENCES IN THE MEDIUM RANGE FOR EARLY NEXT WEEK...THE PATTERN LOOKS TO REMAIN ACTIVE...WITH TIMING AND STRENGTH OF THE APPROACHING UPPER TROFS THE MAIN CHALLENGE. FOR NOW WILL MAINTAIN CONTINUITY...IN SHOWING NEXT CONVECTIVE CHANCES BY TUESDAY AND WEDNESDAY...CLOSE TO HPC GUIDANCE. DARMOFAL && .AVIATION... 18Z TAFS...MODERATE TO HEAVY RAINFALL...ALONG WITH IFR CEILINGS WILL CONTINUE OVER SOUTHEAST KANSAS FOR MUCH OF THE TAF PERIOD. LIGHT RAIN ACROSS SOUTH CENTRAL KANSAS WILL CONTINUE INTO THE EVENING AT LEAST...AFFECTING MAINLY THE KICT TAF SITE. PARTS OF CENTRAL KANSAS COULD SEE SOME CLEARING FOR AWHILE TONIGHT BEFORE SOME STRATOCUMULUS DEVELOPS ON THURSDAY MORNING. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 53 74 53 74 / 60 10 60 10 HUTCHINSON 51 74 52 74 / 40 10 60 10 NEWTON 52 73 52 73 / 50 10 60 10 ELDORADO 53 73 53 73 / 60 10 60 10 WINFIELD-KWLD 53 74 54 74 / 70 10 60 10 RUSSELL 47 73 50 74 / 10 10 60 10 GREAT BEND 48 73 51 75 / 20 10 60 10 SALINA 50 73 51 73 / 20 10 60 10 MCPHERSON 50 74 52 74 / 40 10 60 10 COFFEYVILLE 56 73 54 73 / 100 20 60 20 CHANUTE 54 72 53 72 / 90 20 60 20 IOLA 54 72 52 72 / 90 20 60 20 PARSONS-KPPF 55 73 54 72 / 100 20 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ070>072-094>096- 098>100. &&
Hazardous weather outlook, May 7, 5:00 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 500 AM CDT WED MAY 7 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 500 AM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS THE REGION TODAY AND TONIGHT. VERY HEAVY RAINS ARE LIKELY...ESPECIALLY IN SOUTHEAST KANSAS...WHERE A FLOOD WATCH HAS BEEN ISSUED AND WILL BE IN EFFECT UNTIL 7 AM CDT THURSDAY. THUNDERSTORMS OCCURRING OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS MAY ALSO PRODUCE PENNY SIZED HAIL AND 40 TO 50 MPH WINDS THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT...AND MAY BE CAPABLE OF PRODUCING SMALL HAIL AND 40 TO 50 MPH WINDS. A BETTER CHANCE FOR THUNDERSTORMS...ALSO CAPABLE OF PRODUCING SMALL HAIL AND STRONG WINDS...EXISTS FOR SATURDAY AND SATURDAY NIGHT. THE THUNDERSTORMS MAY LINGER OVER SOUTHEAST KANSAS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEB PAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Local storm report, May 7, 9:34 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
934 AM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM FLOOD 5 S HUMBOLDT 37.74N 95.44W
05/07/2008 ALLEN KS LAW ENFORCEMENT
FLOODING IS BEING REPORTED AT COUNTY ROAD 1300 AND
ALABAMA ROAD NEAR THE ALLEN AND NEOSHO COUNTY BORDER.
0915 AM FLOOD 1 N COYVILLE 37.70N 95.90W
05/07/2008 WILSON KS LAW ENFORCEMENT
EMMANN ROAD NORTH OF COYVILLE IS BARRICADED DUE TO
FLOODING.
0915 AM FLOOD ERIE 37.57N 95.24W
05/07/2008 NEOSHO KS LAW ENFORCEMENT
MAIN STREET IN ERIE IS FLOODING. ALSO NUMEROUS LOW LYING
AREAS ARE FLOODING.
&&
SCHRECKLocal storm report, May 7, 1:26 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
126 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLOOD PARSONS 37.34N 95.27W
05/07/2008 LABETTE KS LAW ENFORCEMENT
MINOR FLOODING HAS BEEN REPORTED THROUGHOUT PARSONS.
&&
SCHRECKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:03 PM CDT | Tornado Warning | ICT | Barton | 57 min |
| May 6, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 60 min |
| May 6, 8:11 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 34 min |
| May 6, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 60 min |
| May 6, 10:32 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick, Sumner | 58 min |
| May 6, 11:01 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 59 min |
| May 7, 1:27 AM CDT | Areal Flood Warning | ICT | Barton, Russell | 5 hr |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Labette | 4 days |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Allen, Neosho | 18 hr |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Neosho | 31 hr |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Labette, Neosho | 65 hr |
| May 7, 4:01 AM CDT | Flood Watch | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 23 hr |
| May 7, 5:19 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick | 56 min |
| May 7, 9:21 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 6 hr |
| May 7, 9:41 AM CDT | River Flood Warning | ICT | Sumner | 5 hr |
| May 7, 1:22 PM CDT | Areal Flood Warning | ICT | Labette | 6 hr |
| May 7, 2:47 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 12 hr |
| May 7, 3:54 PM CDT | River Flood Warning | ICT | Allen | 5 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.